Ropinirole


#1
I have been diagnosed with PD for eleven months. Presently I take 2mg of Ropinirole three times a day. This stops most of my tremors and prevents some of my mask like facial expression. I still have many other symptoms.

The specialists at the Royal Free Hospital seem keen for me to increase my drug dose if I want more. They have sent a letter to my GP saying that she should increase my drug dose on demand.

Should I increase my drug dose?I am concerned that an increase in dose will increase drug side effects.

Much more seriously I am concerned that the larger the drug dose I take now, the sooner that these drugs will cease to work.

#2
Hi, I started on the Ropinirole but found that it made me sick however I stuck with it and now take the long acting once a day Ropinirole MR which I found much better for me. Good luck

#3
Hello mgsp

Like you I take 6mg slow release Ropinirole , and like you I try to take the lowest possible dose. My neuro told the GP to increase my dose when I asked for it. I have a distonic foot, my toes are cramped up and I walk with a limp. As long as I don't have pain and can walk I don't want to increase the dose. But I am aware that my foot is beginning to turn over and become rather claw like, and I am dropping heavily on to the other foot which may be harming my ankle/knee/hip. So I am probably close to asking for an increase. I think it should be the patients choice to find a balance, these drugs are very strong and as you say for the future one wants them to last. Only you can say where the tolerable level of difficulty of movement is for you.

Best of luck

#4
Hi Folks I was reluctant to take any meds to begin with and although 4yrs dx I only started meds 15 months ago and I AM ON 16mg Slow release, I share your concerns about accelerating the use and strength of drugs but ultimately it is our decision as to how and when and medics to give us enough information to come to an informed decision.:sunglasses:

#5
I started on mirapexin which made me so ill i had to change to Requip xl. I started on 2 mg for 2 weeks then 4 then 6 etc. Neuro wanted me to get to 8mg which i am on now.My head is swimming almost constantly with a fizzing sensation thrown in. It has not remotely helped my pain which is worsening by the day. I was better on 6mg. thinking of reducing down again. I know my neuro will say no if I ask him so shall i just do it without telling him or what?

all very well for him to say get to 8, he doesn't have to suffer with my symptoms!!!!

Caroline

#6
personally i dont think there is any need with ropinerole to take less than you need as i dont think you it wears off so much as the underlying disease progresses, though i may well be wrong. on the other hand you dont want to take more than you need. i believe the max recmommended is 18. again, personally, would query my neuro if they gave out more than that because of the risk of OCD (which varies from person to person). i had been up to 28 which is definitely too much.

#7
caroline - no-one can force you to take anything! on the other hand it can take several weeks to get used to an increase and 8mg is still quite a low dose for PD (though not for restless legs).
Whatever you choose you need to go up or down slowly to avoid probelms.
cheers

#8
Hi MGSP,

I've had symptoms for about 6 years and I've been on ropinirole for 2 1/2 years. I now take 8mg slow-release plus 1mg or 2mg three times a day. I find that this gives me flexibility of dosage relating to my activities for the day and how I feel in myself.

As I have increased the dosage, I have found that my level of anxiety has also increased. I'm assuming that it is due to the medication rather than the Parkinson's. For me, this has been the main side-effect (and I was prone to anxiety long before diagnosis). I am fortunate that I have not experienced any compulsive behaviour or sudden sleepiness. I did feel a bit nauseous when I first started taking ropinirole but rarely do now.

My aim is to take the minimum of ropinirole possible to continue working (I work part-time from home). Unfortunately, it does not help at all with the fatigue or pain that goes with my Parkinson's.

I think it's only sensible for you to research the possible side-effects of any drug that is prescribed for you and the forum will give you "the good, the bad and the ugly" in terms of personal experiences. But then it's up to you and your medics to work out what's best for you as an individual.

Best wishes.

#9
Jeanine are you taking slow release with top ups of ordinary Ropinirole? When I tried that I had a bad episode started like a hot flush but just kept on building, borderline unconscious and flailing about everywhere.

#10
I take the prolonged release Ropinirole (Requip) The PD nurse increased mine recently from 16mg each morning to 20 mg mornings and 2 mg at night. The night time dose is to help with sleep, but I dont think it really makes any difference. I don't have much of a tremor, only occasionally if I'm tired or stressed, but I've noticed its now in both hands,not just non-dominant hand as before. I frequently walk a specific route and use that to guage if my mobility is improving. Its 0.4 miles and takes me 25 minutes now, which is an improvement:confused:

#11
hi everyone meds are dif for people with me when on ropinole had loads of compultions gambling and sex was the biggist thought i was going crazy for over a period of about 2 years when you say sex people always say where did you get those tabs lol but when you want sex with your wife 24 hours a day its no fun its just sex if you no what i mean i lost alot of money o yer my other one was chocholete.just be very aware of the meds if you think your feelin drawn into anythin talk to pd nurse soon as trust me i had crazy 2 years .if you want to no anymore im hardly ever on here you can e mail me if you want to no anythin more names don email add on here

#12
ment to say i was on strongest dose in the end not on it anymore

#13
Hi Mosie,

Yes, I take a fairly low dose of slow-release ropinirole (kind of like a background dose) and top up with regular ropinirole. I'm sorry this didn't work out for you. Your experience sounds awful (and scary). I haven't had any added problems during the five months that I've been taking it like this. I put the increased anxiety down to the overall increase in dosage.

I went to this regime from taking 3mg 3 times a day (from 9mg per day to 11/12mg per day). As many people have said on the forum before, it's best to increase dopamine agonists as gradually as possible. This system works particularly well for me as I often have to work in the evening - sometimes quite late.

The neurology registrar I saw in August suggested the slow-release ropinirole might help me sleep a bit better but that hasn't worked.

Best wishes.

#14
Thanks Jeanine

#15
My chemist who I gave a prescription for 6 packets of Requip, gave me 3 of Requip (2mg) and then 3 packets of Ropinirole also (2mg).
Is it alright to mix them as I take a 1mg of Requip also to make up my 3mg Dose?
My pd nurse said some people have noticed the difference but she didn't say how or why that affected them.:question:

#16
Hi Bigbee
'ropinerole' is the chemical in Requip. 'Requip' is a brand name.Generic ropinerole is the same chemical but the coating is different so it might be absorbed at a different rate, but it is exactly the same chemical.
cheers

#17
Hi Guys,

Just read Dadio's post of the 15th.January - hope things have improved Dadio.

Just to give the other side of the coin, I am on 14mg of Requip XL slow release tablets each day, plus others, but I have been lucky enough not to have experienced any of the reported side effects.

Regards,

Mike.